What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 5, 4:21 PM CST, 54 minutes earlier.
Area forecast discussion, Sep 5, 4:21 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
521 PM CDT Sun Sep 5 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 500 PM CDT Sun Sep 5 2021
VFR conditions will prevail next 24 hours except in areas of
direct convection. Latest mesoanalysis shows the cold front invof
KMAF and KINK, although convective outflows make this hard to
discern. Even so, convective chances are too low for a mention any
terminals attm, and we'll insert a mention as needed. Forecast
soundings develop another widespread, low-based cu field early
Monday, as abundant low level moisture remains in place. Sfc flow
will generally be light out of the north.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 201 PM CDT Sun Sep 5 2021
Scattered showers and isolated thunderstorms have been ongoing most
of the day across portions of Southeast New Mexico, the Upper Trans
Pecos, and the northern Permian Basin in the wake of a diffuse cold
front that is located generally along the I-20 corridor this
afternoon. High-resolution model guidance has struggled to capture
convective trends today, though the expectation is for storm
coverage to increase in the vicinity of the front this afternoon,
already evidenced by a developing cumulus field and new convective
development over southern Andrews county. Additional development is
expected across the higher terrain, with the best focus generally
along and west of the Pecos River where easterly to northeasterly
upslope flow will aid in development near and behind the
aforementioned front. Temperatures this afternoon are noticeably
cooler across northern zones, with some spots hanging in the upper
70s and lower 80s due to weak cold advection and precipitation/cloud
cover, with warmer temperatures in the 90s focused further south.
Overnight tonight, widespread cloud cover will limit cooling
somewhat, though continued weak cold advection will yield lows a
degree or two cooler tonight than last night for most, in the 60s
and lower 70s. Storms that develop through tonight are not expected
to be severe, however given high precipitable water values (1.30"
per the 12Z MAF sounding, near the 80th percentile for September
5th) and little shear to speak of, locally heavy rainfall and
associated flooding or flash flooding remain the primary concerns,
especially where cell training occurs and over areas that have
already received rainfall the past few days.
Heading into Labor Day, the trend will be for precipitation to shift
southward toward I-10, with another round of storms possible during
the afternoon and evening. Similar to today, the main concern will
be locally heavy rainfall and flooding that may result, along with
lightning and gusty winds. Highs on Monday will be near or just
below normal, topping out in the middle 80s and lower 90s for most,
with upper 90s and lower 100s focused generally south of US90 toward
the Rio Grande. Lingering showers and storms should taper off fairly
quickly into Monday evening as the front progresses south and high
pressure begins to build into the region from the west. Lows Monday
night look to be similar to those tonight, in the 60s and lower 70s
for most.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 201 PM CDT Sun Sep 5 2021
Mid level heights will build over the area Tuesday as a large upper
ridge grows over the West. While an isolated storm is possible over
the Davis Mountains and Big Bend Tuesday afternoon, the majority of
the region will remain dry. A strong upper trough will move across
the Great Lakes midweek with models showing a weak cold front
sliding into the area Wednesday. This front looks dry and won't have
much affect on temperatures. After a cooler Monday, temperatures
will climb back into the low to mid 90's Tuesday and stay there
through the week. The center of the upper ridge is expected to move
overhead Friday into the weekend leading to even hotter
temperatures. We could even see some upper 90's to near 100 for
portions of the area. As for precipitation, it's not looking good in
the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 91 68 94 / 20 10 0 0
Carlsbad 64 89 66 94 / 20 10 0 0
Dryden 71 97 72 96 / 10 20 10 10
Fort Stockton 67 93 69 94 / 10 20 10 10
Guadalupe Pass 62 81 65 84 / 20 10 0 10
Hobbs 63 88 65 92 / 20 10 0 0
Marfa 59 86 59 86 / 10 20 10 20
Midland Intl Airport 68 91 68 94 / 20 10 10 10
Odessa 68 91 68 94 / 20 10 10 10
Wink 69 93 70 96 / 20 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...44
LONG TERM....88
AVIATION...44
Hazardous weather outlook, Sep 5, 12:56 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
156 PM CDT Sun Sep 5 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
156 PM CDT Sun Sep 5 2021 /1256 PM MDT Sun Sep 5 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are expected this afternoon and evening, mainly along
and north of the I- 20 corridor. Any storms that do develop will be
accompanied by frequent lightning, small hail, gusty winds, and
brief, heavy rainfall. Heavy rainfall may also result in flash
flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms will be possible Monday and Tuesday. Any storms will
be capable of producing frequent lightning, small hail, gusty winds,
and brief, heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Sep 5, 2:16 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM CDT Sun Sep 5 2021
TXZ050-051-052045-
Martin TX-Andrews TX-
316 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southeastern Andrews
and west central Martin Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Andrews, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 10212 3209 10240 3235 10259 3247 10222
TIME...MOT...LOC 2016Z 157DEG 14KT 3227 10234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88Special weather statement, Sep 5, 2:44 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
344 PM CDT Sun Sep 5 2021
TXZ050-052115-
Andrews TX-
344 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of eastern Andrews and
southeastern Gaines Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Andrews, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3233 10221 3217 10221 3209 10225 3219 10242
3239 10259 3252 10240 3253 10237
TIME...MOT...LOC 2044Z 133DEG 16KT 3236 10239
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
88Special weather statement, Sep 5, 3:51 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
451 PM CDT Sun Sep 5 2021
TXZ051-052-062-063-052215-
Midland TX-Martin TX-Glasscock TX-Howard TX-
451 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northwestern
Glasscock, northeastern Midland, southern Howard and southeastern
Martin Counties through 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Spring, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Spring, Greenwood, Stanton, Forsan, Lomax, Big Spring Country
Club, Big Spring McMahon-Wrinkle Airpark and Elbow.
This includes Interstate 20 between mile markers 146 and 169, and
between mile markers 193 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 10118 3188 10164 3197 10195 3212 10198
3222 10154 3231 10122
TIME...MOT...LOC 2151Z 185DEG 22KT 3217 10149
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88Special weather statement, Sep 5, 4:13 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
513 PM CDT Sun Sep 5 2021
TXZ051-052-062-063-052245-
Midland TX-Martin TX-Glasscock TX-Howard TX-
513 PM CDT Sun Sep 5 2021
...Strong thunderstorms will impact portions of northwestern
Glasscock, northeastern Midland, southern Howard and southeastern
Martin Counties through 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coahoma to near Greenwood. Movement was
north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Spring, Greenwood, Stanton, Coahoma, Forsan, Sand Springs, Lomax,
Big Spring Country Club, Courtney, Big Spring McMahon-Wrinkle
Airpark, Stanton Municipal Aiport and Elbow.
This includes Interstate 20 between mile markers 145 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 10120 3212 10204 3194 10188 3217 10118
TIME...MOT...LOC 2213Z 174DEG 14KT 3226 10127 3206 10189
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88Special weather statement, Sep 5, 4:22 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
522 PM CDT Sun Sep 5 2021
TXZ053-052245-
Mitchell TX-
522 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southern Mitchell
County through 545 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Colorado City State Park, or 10 miles southwest of Colorado
City, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colorado City, Lake Colorado City, Champion Creek Reservoir and Lake
Colorado City State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 10074 3209 10102 3231 10117 3239 10084
TIME...MOT...LOC 2222Z 154DEG 7KT 3226 10095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88Special weather statement, Sep 5, 4:54 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
554 PM CDT Sun Sep 5 2021
TXZ052-053-052330-
Mitchell TX-Howard TX-
554 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of western Mitchell and
east central Howard Counties through 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Colorado City State Park, or 12 miles southwest of Colorado
City, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Colorado City State Park, Lake Colorado City and Westbrook.
This includes Interstate 20 between mile markers 197 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 10087 3213 10098 3219 10125 3246 10111
3245 10097
TIME...MOT...LOC 2254Z 111DEG 6KT 3226 10099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88